MAUDE Adverse Event Report: STRYKER TRAUMA KIEL CLOSED TUBE CLIP GAMMA3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL CLOSED TUBE CLIP GAMMA3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-3010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that : "during the installation of a nail gamma3 by [surgeon], a ruptured instrument set occurred during the locking of the cephalic screw; resulting in the loss of a part of the device, which came in the soft parts of the patient's hip." the customer replied: "the event occurred during the intervention, when the screw was locked.The procedure may have been completed, but additional manipulation was required when the unsuccessful attempt was made to retrieve the piece of the device that was lost from the patient.There were no clinical consequences for the patient at this time.".
 
Event or Problem Description
The customer reported that : "during the installation of a nail gamma3 by [surgeon], a ruptured instrument set occurred during the locking of the cephalic screw; resulting in the loss of a part of the device, which came in the soft parts of the patient's hip." the customer replied : "the event occurred during the intervention, when the screw was locked.The procedure may have been completed, but additional manipulation was required when the unsuccessful attempt was made to retrieve the piece of the device that was lost from the patient.There were no clinical consequences for the patient at this time.".
 
Additional Manufacturer Narrative
Correction: refer to d9/h3 device availability & d section - gtin.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More information as well as the device must be available in order to determine the exact root cause.However, some of the possible causes could be, but not limited to: high forces developed due to intense usage during insertion of set screw, residual stress developed in the device due to repeated cycles of reprocessing etc.The ifu clearly instructs that: ¿¿ changes in mechanical, physical or chemical characteristics introduced under conditions of repeated use, cleaning and re-sterilization may compromise the integrity of the design and/or materials leading to diminished safety, performance and/or compliance with relevant specifications.[¿] stryker trauma & extremities typically does not specify the maximum number of uses appropriate for reusable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.¿ if any further information is provided, the complaint report will be updated.

Brand Name
CLOSED TUBE CLIP GAMMA3
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10299946
Report Number0009610622-2020-00331
Device Sequence Number13619864
Product Code LXH
UDI-Device Identifier04546540396860
UDI-Public04546540396860
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-3010
Device Catalogue Number13200125
Device Lot NumberK0B28BD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;